MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0256CSS10
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference #3800.The returned device was inspected in our quality laboratory.During our analysis: we noted that the implant's introducer sheath was not returned; we noted that the microcatheter associated with the incident was returned; we observed the hub of the returned microcatheter to be fractured from the shaft of the catheter and not returned; we observed the returned delivery pusher to be broken 1cm distal of the first warning stripe; we observed no visual damage to the detachment zone, with the lead wires and solder joints intact; we observed 4 minor kinks along the implant located 1mm, 3mm, 17mm, and 24mm distal of the detachment zone; we observed 5 major kinks along the implant located approximately 28mm distal of the detachment zone; we observed 1 major kink 1mm proximal of the implant's distal end; we observed the implant coil to be crushed 3mm and 28mm distal of the detachment zone; we observed the implant coil to have a gap 14mm distal of the detachment zone; we noted that the hub of the returned microcatheter was damaged and not returned, therefore an in-house coil was not able to advance through the microcatheter and the failure could not be replicated.Based on the available information and the investigation results the complaint can be confirmed.Root cause of the reported issue endured by the coil system cannot be definitively determined.Upon return of the device, the coil was observed to be detached from its delivery pusher, with the delivery pusher broken just distal of the warning stripes.Moreover, the implant was returned severely damaged, with observable flattened coils and multiple kinks throughout the implant.Despite implant damage, no observable damage was seen at the detachment zone, with the lead wires and solder joints intact.Moreover, the detachment zone indicated that a detachment cycle was not attempted.It is unknown when exactly the implant coils became damaged, or if the implant coils were damaged prior to advancement.Attempts made to advance the coil system while the implant is damaged can cause further damage to the implant.If the implant was damaged prior to insertion, this could have contributed to possible friction in the microcatheter, and potentially leading to the reported premature separation.It is unknown if the microcatheter had endured any ovalization due to bends in the anatomy or if the microcatheter became kinked during the procedure, both of which could have caused friction for the coil during advancement.It's likely that some of the damage observed along the implant was caused during retrieval with the snare device.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f210901241 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.
 
Event or Problem Description
It was reported that: when the physician tried to insert optima as sixth coil in stent assisted procedure, the coil protrusion into the stent lumen so the physician tried to reposition it.Then he felt resistance.He found the coil was detached.Coil was retrieved using snare.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key13721338
Report Number3014162263-2022-00008
Device Sequence Number20356245
Product Code HCG
UDI-Device Identifier00818053025853
UDI-Public00818053025853
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberOPTI0256CSS10
Device Catalogue NumberN/A
Device Lot NumberF210901241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2022
Initial Report FDA Received Date03/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown